By snuggums3030 Latest Reply 2012-03-13 19:52:17 -0500
Started 2010-11-10 19:26:10 -0600

Does it suppose to burn when given Lantus? My daughter saids it burns every time. Her dosage is 19 units every night. The site she uses is her love handles. She rotates from right to left.

17 replies

Mas72 2012-03-13 19:52:17 -0500 Report

All comments above are accurate. You can leave the pen in use at room temp which should help, and make sure to wait 10 sec after injection before removing needle, waiting for the back pressure from the injected lantus (which is acidic) to dissipate can help prevent any leakage of the insulin which can cause burning. Also ensuring you are injecting at a 90 degree angle to make sure the needle is penetrating past the top layers of skin can also help, especially of using a mini or nano needle tip…the top layers of skin have the most nerve endings and therefore making sure the insulin gets past the dermis might help.

nanaellen 2010-11-22 19:34:22 -0600 Report

My insulin is Lantus also 46 units every night. And yes if DEFINITELY helps to have it at room temp.!! I usually warm mine in my hand for a few minutes, I don't use alcohol pads anymore, and I give the injection at a 45 degree angle as I was told insulin is meant to be delivered JUST under the skin. And NEVER RUB the injection site as this can cause bruising!! Good luck to you!

Erika2002 2010-11-16 20:44:30 -0600 Report

I take 44 at night and i have found that room temperature is better so 15 minutes before I take it I fill my syringe and let it warm up not the whole bottle and then I also use alcohol pads that numb but I put it on my skin and then let it dry for 30 seconds or so and it helps!

Armourer 2010-11-13 02:05:16 -0600 Report

I take 100 units of Lantus a day, 50 morning/50 night, using a pen. I notice that it burns if I quickly inject, but things go better if I do it slow. If it burns, I just rub the spot after the injection.

woodrat1 2010-11-12 21:10:51 -0600 Report

My endocrinologist said that due to the P.H. of Lantus, it will burn. Heaven knows i went through that as well. (I take 18 units) Room temperature seems to help, as some of the other posts mentioned.

Singinchick18 2010-11-11 16:34:57 -0600 Report

Mine was always burning! the company told me to make sure there's no Lantus on the needle because that burns. Just go slow and make sure to use a super fatty area.

Jeannie Holmes
Jeannie Holmes 2010-11-11 16:04:56 -0600 Report

Yes it does! You have to have it a room temp and inject as slow as you can. That helps, but sometimes it just burns. At least it only last for a few seconds so it's not too bad. I read on here someone mention alcohol swabs that numb you. I'm going to see if I can find some of these and try them.

kdroberts 2010-11-11 17:47:59 -0600 Report

The swabs probably won't help much with the burning since it's caused a fair way under the skin. They would help with the initial injection and if there is any lantus on the needle though.

kdroberts 2010-11-11 09:22:35 -0600 Report

Lantus is one of the most acidic insulin solutions out there and it can burn. You can minimize it by having it at room temperature when injecting, not using an alcohol swab, making sure she injects into as much fat as possible and using a longer needle. Does she use pens? If so, make sure the pen is kept out and maybe try the short or regular pen needles if you are using the mini or nano size. You also don't have to give the whole dose in one injection, she could inject 10 units and then inject the 9 in a different spot. Smaller doses tend to burn less.

alanbossman 2010-11-11 08:57:19 -0600 Report

if it is cold it can burn i take lantus 15 units and sometimes if i inject to fast it can sting plus if you are cleaning your skin with a alcohol swab let is dry first

jayabee52 2010-11-11 00:43:33 -0600 Report

Not having taken Lantus myself, (I take Novolin NPH 2x/d) I honestly don't know.

I seem to remember reading something a little while ago where this side effect came up.

I found a couple of discussions where it is mentioned:

Here is one place where the discussion is about Lantus burning:

and then there's a discussion about "burning after insulin shot every time" The discussion title doesn't mention Lantus but one of the posters does :

I pray this is helpful.

You might wish to track down "Jeannie Holmes" (I've seen her here recently) and ask her. And "realsis77" has been around recently too. From some of the discussions I've read she uses Lantus also.

Blessings to you and yours.

James Baker

Next Discussion: Victoza »